MAUDE Adverse Event Report: CARDINAL HEALTH NEEDLELESS PRECISION 400 U M; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

CARDINAL HEALTH NEEDLELESS PRECISION 400 U M; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 7000-
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Fever (1858); Urinary Retention (2119); Chills (2191)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the urine meter does not drain properly.The patient has frequent urinary retention.The cabinet of the urine meter does not empty well when tilted.The bag pulls a vacuum which causes the casing not to empty.Per additional information provided on august 09, 2022, this issue has occurred with several patients.The amount of urine retained has ranged from 300 to 500 ml.The patients have been treated by bladder flushing and foliation.There were no medications prescribed as a result of the retention as it was clear the problem was with the drainage from the catheter.Assuming that this problem has existed for some time, patient's have displayed symptoms of fevers, chills, and not feeling well.Also assuming that this problem has existed for some time, patients have been recatheterized, even up to three times.On ct, full bladder, but descending catheter.Per additional information provided on 10aug2022, foliation is referring to the emptying of the bladder.It is unknown exactly how many patients have been involved.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to reported issue.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The product was manufactured on december 21, 2021.One decontaminated sample in the original packaging with item code 7000 and lot number 2134802164, was received for investigation.A visual and function inspection was performed, and the reported condition could not be confirmed.During the filling of the bag to its maximum capacity (2000 ml), no condition was observed that would prevent the flow of liquid through the pvc tube or the urine meter into the bag, and no leaks were observed in the bag.The reported condition could not be confirmed through the received sample.A gemba was carried out in the manufacturing process with the multifunctional team.Current process and controls were found to be followed correctly, including subassemblies, finished product assembly, packaging, and product inspections.No abnormal conditions were found that could trigger the reported condition.Current controls include a 100% visual inspection by production personnel, a qc sampling inspection per procedure to ensure that product is free from damage components, kinked tubing, inappropriate assembly, contamination, leaking and occlusions, and a functional inspection is performed to determine the emptying time of the urine meter 2000 to the bag and to ensure that no leaks are detected in the urine meter 2000 and bag.This bump test includes a leak test that is performed by filling the urine meter 2000 to the bag through a pvc drain tube with a specified amount of water (50% full).Qa inspectors must ensure the correct water flow path to urine meter 2000 to the bag.After sixteen (16) hours, they inspect the entire urine meter for leaks.If no water leaks have occurred in the system, the sampling test is acceptable.Staff was notified of the reported condition, with the purpose of raising staff awareness.We will continue to monitor customer complaint and feedback notifications for adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
NEEDLELESS PRECISION 400 U M
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15210717
Report Number9612030-2022-03349
Device Sequence Number2109177
Product Code KNX
UDI-Device Identifier10884521002173
UDI-Public10884521002173
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7000-
Device Catalogue Number7000-
Device Lot Number2134802164
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown